Welcome to the Prison Talk Online Community! Take a Minute and Sign Up Today!






Go Back   Prison Talk > MEDICAL & HEALTH > General Health Care
Register Entertainment FAQ Calendar Mark Forums Read

General Health Care Prison Health Care.. Medical, medications and all that go with it related to health care in the prison system...

Reply
 
Thread Tools Display Modes
  #1  
Old 08-19-2012, 06:54 AM
babygirlj babygirlj is offline
Registered User
 

Join Date: Sep 2011
Location: florida
Posts: 1,121
Thanks: 2
Thanked 421 Times in 253 Posts
Default Sick husband / NVDOC won't help

Ok.need help my husband has siaticia (did I spell it right?) He saw the dr. who gave him ibuprofen. He takes 14 day for the last 6mo. They need to help him. Who can I call he is in SDCC Indian Springs, NV
Reply With Quote
Sponsored Links
  #2  
Old 08-19-2012, 10:43 AM
only1love's Avatar
only1love only1love is offline
Registered User
 

Join Date: Apr 2008
Location: Sunshine State, USA
Posts: 4,848
Thanks: 2,360
Thanked 5,157 Times in 2,377 Posts
Default

I would like to first be sure that I am understanding you correctly. Are you saying that he is taking 14 Ibuprofen/ day? And what is the dose of each tablet? 200, 400, 600mg?
__________________
Reply With Quote
The Following User Says Thank You to only1love For This Useful Post:
Sheryl P. (08-19-2012)
  #3  
Old 08-19-2012, 10:52 AM
nimuay's Avatar
nimuay nimuay is offline
Super Moderator

PTO Super Moderator Pumpkin Hunt Participant 2014 Easter Egg Hunt 2013 - Participant 

Donation Award 
 

Join Date: Jan 2005
Location: new york
Posts: 24,542
Thanks: 7,000
Thanked 30,382 Times in 10,939 Posts
Default

Sciatica is not generally a medical emergency. That dosage of ibuprofen does seem rather high . . . You might send him a book on yoga - there are a number of yoga stretches and twists that I use when my back acts up.
__________________
You'll know you've created God in your own image when He hates all the people you do.
Reply With Quote
  #4  
Old 08-19-2012, 10:55 AM
Sheryl P.'s Avatar
Sheryl P. Sheryl P. is offline
Registered User
Donation Award 
 

Join Date: Sep 2011
Location: california
Posts: 5,162
Thanks: 2,740
Thanked 3,953 Times in 2,167 Posts
Default

Holly cow,I hope he has a strong liver!
I too wonder what the strenght of those tablets is.
My man is not allowed the Nurontin that controls his nerve pain he suffers due to an injury that caused damage.
__________________

Last edited by Sheryl P.; 08-19-2012 at 10:58 AM..
Reply With Quote
  #5  
Old 08-19-2012, 11:28 AM
Miss_A's Avatar
Miss_A Miss_A is offline
It is what it is
Donation Award 
 

Join Date: Apr 2006
Location: Southern IL
Posts: 6,200
Thanks: 3,190
Thanked 4,522 Times in 2,244 Posts
Default

Ibuprofen tears up the stomach as well as the liver. And probably many other organs. That amount of ibuprofen - even if he's only taking 200 mg - is way too much and he'll have way more problems on his hands besides the sciatica.

I would suggest him doing some exercises. Here's a link with more info about sciatica and exercise suggestions.

http://www.spine-health.com/wellness...ca-pain-relief
Reply With Quote
  #6  
Old 08-20-2012, 09:12 AM
fbopnomore fbopnomore is offline
Site Moderator

PTO Site Moderator Staff Superstar Winner 

Donation Award 
 

Join Date: Dec 2009
Location: Seattle, WA
Posts: 27,137
Thanks: 41,586
Thanked 20,146 Times in 11,759 Posts
Default

I agree he is probably taking way too much ibuprofen. Tell him to try alternating the ibuprofen with acetaminoiphen (tylenol). If he has similar relief, it will reduce the chances of damage to his system.

I too was refused appropriate pain medication for a nasty arthritic hip while in prison. I took naproxen, and when it was time for the next dose, took tylenol instead. I did make it through with my liver intact even though the pain was never well controlled with the over the counter meds. It was better than nothing, which is prison medical care as it unfortunately is.
Reply With Quote
  #7  
Old 08-20-2012, 03:23 PM
only1love's Avatar
only1love only1love is offline
Registered User
 

Join Date: Apr 2008
Location: Sunshine State, USA
Posts: 4,848
Thanks: 2,360
Thanked 5,157 Times in 2,377 Posts
Default

The OP has not returned with her answer on the dosage of Ibuprophen taken per day. Knowing that this is the "go to" treatment in prison, I did some poking around and basically discovered that the maximum daily dose for an adult is 3200mg/day or 16 - 200mg tablets / day.

Since it is the 200 mg dose that is available in the commissary and over the counter for us in any drug store, I am going to assume that is the dose. It would be nearly impossible in prison to get refills of that amount at the higher doses.

So, for those who have loved ones popping Ibuprophen in prison, that is the maximum dose. Anything above that, causes toxicity and can lead to dangerous overdose.

Below is some additional information on Ibuprophen
http://www.fda.gov/ohrms/dockets/ac/...Foundation.htm
__________________
Reply With Quote
The Following User Says Thank You to only1love For This Useful Post:
fbopnomore (08-20-2012)
  #8  
Old 08-20-2012, 08:32 PM
babygirlj babygirlj is offline
Registered User
 

Join Date: Sep 2011
Location: florida
Posts: 1,121
Thanks: 2
Thanked 421 Times in 253 Posts
Default

I was at work they are 200Mg day. I know its nit an emergency but I think what he is doing to his body may be. He begged for a cortizone shot which they refused. I told him about the stretching & he said it feels great when he does stretch but then after the pain worsens. They said his hip socket was stiff. He said the passion is from the middle of his bitcheek.down his leg to his toes & they are numb. I don't know who to call to get him some help. He DOESN'T want pain meds just a shot or something that won't destroy his stomach

Last edited by babygirlj; 08-20-2012 at 08:40 PM..
Reply With Quote
  #9  
Old 08-23-2012, 09:31 AM
only1love's Avatar
only1love only1love is offline
Registered User
 

Join Date: Apr 2008
Location: Sunshine State, USA
Posts: 4,848
Thanks: 2,360
Thanked 5,157 Times in 2,377 Posts
Default

At 200mg per tablet, 14 tablets per day, is not an overdose. It is a lot of medication. Yes, over time, it can damage the stomach and a few other things, however, cortisone shots can do the same damage.

Did they refuse cortisone shot in writing? And did they give a reason?
He can put in a request to see the doctor again. This time he can put on there that the reason in leg numbness. Nothing more, nothing less. That should get him an orthopedic consultation and perhaps a better treatment.


Quote:
Originally Posted by Mcox'sbabygirl View Post
I was at work they are 200Mg day. I know its nit an emergency but I think what he is doing to his body may be. He begged for a cortizone shot which they refused. I told him about the stretching & he said it feels great when he does stretch but then after the pain worsens. They said his hip socket was stiff. He said the passion is from the middle of his bitcheek.down his leg to his toes & they are numb. I don't know who to call to get him some help. He DOESN'T want pain meds just a shot or something that won't destroy his stomach
__________________
Reply With Quote
The Following 2 Users Say Thank You to only1love For This Useful Post:
fbopnomore (08-23-2012), nimuay (08-23-2012)
  #10  
Old 08-23-2012, 03:07 PM
SaderGirl's Avatar
SaderGirl SaderGirl is offline
Registered User
 

Join Date: May 2010
Location: Texas, USA
Posts: 456
Thanks: 121
Thanked 250 Times in 138 Posts
Default

I'll second the suggestion of yoga. D has sciatica as well and he has found that yoga and stretching specific muscle groups helps tremendously. He also takes ibuprofen, but not as much.
__________________
Silence is far easier to take back than hastily spoken words.

Reply With Quote
  #11  
Old 08-24-2012, 05:33 PM
babygirlj babygirlj is offline
Registered User
 

Join Date: Sep 2011
Location: florida
Posts: 1,121
Thanks: 2
Thanked 421 Times in 253 Posts
Default

Quote:
Originally Posted by only1love
At 200mg per tablet, 14 tablets per day, is not an overdose. It is a lot of medication. Yes, over time, it can damage the stomach and a few other things, however, cortisone shots can do the same damage.

Did they refuse cortisone shot in writing? And did they give a reason?
He can put in a request to see the doctor again. This time he can put on there that the reason in leg numbness. Nothing more, nothing less. That should get him an orthopedic consultation and perhaps a better treatment.
I know he can't OD but the stomach issues I know he can get.
They said they no longer give cortisone shots but nothing in writing. I emailed the warden who forwarded to the medical supervisor & doctor. I'm going to suggest he put in a kite with Just numbness. thanks for the great ideas ladies
Reply With Quote
The Following 2 Users Say Thank You to babygirlj For This Useful Post:
fbopnomore (08-25-2012), only1love (08-24-2012)
  #12  
Old 08-29-2012, 05:38 PM
babygirlj babygirlj is offline
Registered User
 

Join Date: Sep 2011
Location: florida
Posts: 1,121
Thanks: 2
Thanked 421 Times in 253 Posts
Default

So they had the medical director call me to say they are aware of my concerns & will provide me with a written response in 10days. I asked & that does what for my husband....crickets that's what heard after I asked crickets
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Forum Jump


All times are GMT -6. The time now is 07:57 PM.
Copyright © 2001- 2017 Prison Talk Online
Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Website Design & Custom vBulletin Skins by: Relivo Media
Message Board Statistics